Arkansas, 2013Damaging Winds in Arkansas, June 9, 2013
June 9, 2013 · NWS LZK · 2 events in 1 county or zone
Isolated severe storms developed ahead of a cold front early on the evening of the 9th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe storms developed ahead of a cold front early on the evening of the 9th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 9, 2:05 PM CST, 3 hours earlier.
Area forecast discussion, Jun 9, 2:05 PM CST, 3 hours before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
305 PM CDT SUN JUN 9 2013
.AVIATION...
MAINLY VFR CONDITIONS ARE EXPECTED THIS AFTERNOON. SCATTERED SHOWERS
AND THUNDERSTORMS IN EASTERN ARKANSAS COULD CREATE MVFR
CEILINGS/VISIBILITIES FOR A BRIEF PERIOD AT ANY ONE LOCATIONS. ALL
RAIN SHOULD END BY THIS EVENING...WITH THE SKY CLEARING. FAIR
CONDITIONS WILL CONTINUE INTO MONDAY MORNING.
WINDS WILL BE WEST/SOUTHWEST AT 6 TO 12 MPH THIS AFTERNOON AND
MONDAY MORNING...WITH GUSTS FROM 16 TO 20 MPH IN SPOTS. WINDS WILL
BE LIGHT/VARIABLE TONIGHT. (46)
&&
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
SHORT TERM FORECAST IS RELATIVELY BENIGN. A LINE OF SCATTERED
SHOWERS AND THUNDERSTORMS WAS SITUATED FROM MONTICELLO TO STUTTGART
AND UP THROUGH NEWPORT AS OF 245 PM THIS AFTERNOON. IT HAS BEEN
LESS THAN IMPRESSIVE THUS FAR AND BY 4 OR 5 PM...THIS LINE WILL BE
ENTIRELY EAST OF THE FORECAST AREA. SOME OF THESE COULD DROP SOME
SMALL HAIL BUT OTHERWISE...NO LEGITIMATE SEVERE WEATHER THREAT
WILL EXIST. BEHIND THE LINE...A STRAY AND VERY ISOLATED SHOWER
COULD EXIST THROUGH SUNSET NEAR THE MISSOURI BORDER. BEYOND
THAT...RAINFALL CHANCES APPEAR TO BE OVER FOR THE SHORT TERM
PERIOD.
OTHERWISE...DRY BUT INCREASINGLY HOT AND HUMID WEATHER IS IN STORE
FOR ARKANSAS IN THE COMING DAYS. MOVING THROUGH MID WEEK...HIGHS
WILL RISE FROM THE MID 80S TO LOW 90S TOMORROW...TO WIDESPREAD LOW
TO MID 90S BY WEDNESDAY. AS NOTED BY PREVIOUS SHIFTS...MODEL
GUIDANCE CONTINUES TO SHOW SOMEWHAT OF A SPREAD WITH REGARD TO
HIGH TEMPERATURES ON TUESDAY AND WEDNESDAY. THE EUROPEAN IS THE
WARM OUTLIER...BUT HAS COME INTO BETTER AGREEMENT WITH OTHER
GUIDANCE IN SHOWING LOW/MID 90S FOR HIGHS IN CENTRAL AND SOUTHERN
ARKANSAS...AS OPPOSED TO HIGHS NEAR 100 IN PREVIOUS RUNS. THIS
SLIGHTLY COOLER SOLUTION SEEMS MUCH MORE REASONABLE AS SOIL
MOISTURE IS STILL QUITE HIGH AND WILL LIKELY PRECLUDE TRIPLE
DIGIT HIGHS FOR A WHILE TO COME.
THAT SAID DEWPOINTS WILL ALSO REMAIN HIGH...MID TO UPPER
60S...THROUGH THE NEXT SEVERAL DAYS. THUS EVEN WITH HIGHS IN THE LOW
TO MID 90S IT WILL STILL FEEL VERY SUMMER-LIKE AND SOMEWHAT
OPPRESSIVE. WOULD NOT BE SURPRISED TO SEE HEAT INDICES REACH OR
EXCEED 100 DEGREES FOR MANY AREAS OVER THE NEXT SEVERAL DAYS.
&&
.LONG TERM...THURSDAY THROUGH SUNDAY
RIDGE OF HIGH PRESSURE WILL BE DOMINANT OVER THE REGION THROUGH MUCH
OF THE PERIOD. THE RIDGE MAY START OFF JUST ENOUGH TO THE WEST TO
ALLOW A COLD FRONT TO SLIP INTO ARKANSAS. THIS COULD RESULT IN
ISOLATED SHOWERS AND THUNDERSTORMS IN NORTHERN/EASTERN SECTIONS OF
THE STATE THURSDAY AND FRIDAY. OTHERWISE...TEMPERATURES WILL BE
ABOVE NORMAL WITH MOSTLY DRY CONDITIONS. AFTERNOON HEAT INDEX VALUES
WILL BE AROUND 100 DEGREES ACROSS THE CENTRAL/SOUTHERN COUNTIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 64 85 68 91 / 20 20 10 10
CAMDEN AR 68 93 72 93 / 10 10 10 10
HARRISON AR 64 86 66 90 / 10 10 10 10
HOT SPRINGS AR 68 91 71 93 / 10 10 10 10
LITTLE ROCK AR 67 91 72 93 / 10 10 10 10
MONTICELLO AR 68 92 72 93 / 20 10 10 10
MOUNT IDA AR 66 91 70 93 / 10 10 10 10
MOUNTAIN HOME AR 62 84 66 91 / 10 20 10 10
NEWPORT AR 65 87 69 91 / 20 20 10 10
PINE BLUFF AR 67 91 72 93 / 20 10 10 10
RUSSELLVILLE AR 65 90 70 93 / 10 10 10 10
SEARCY AR 65 89 70 92 / 20 20 10 10
STUTTGART AR 67 91 71 92 / 20 10 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...64 / LONG TERM...46
Hazardous weather outlook, Jun 9, 12:05 PM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 PM CDT SUN JUN 9 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
105 PM CDT SUN JUN 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BUILD FROM
CENTRAL INTO EASTERN ARKANSAS THIS AFTERNOON. ONLY ISOLATED SEVERE
WEATHER IS EXPECTED IN THE EASTERN HALF OF THE STATE...WITH HAIL UP
TO QUARTER SIZE AND STRONG TO DAMAGING WINDS THE MAIN CONCERNS.
FLASH FLOODING IS NOT ANTICIPATED...WITH RAINFALL IN THE EAST
AVERAGING A TENTH TO A QUARTER INCH...WITH LOCALLY FROM A HALF INCH
TO AN INCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE
SOUTHERN PLAINS DURING THE UPCOMING WEEK. UNDER THE
RIDGE...AFTERNOON TEMPERATURES WILL WARM INTO THE 90S AT MOST
LOCATIONS...WITH LITTLE IN THE WAY OF RAIN. LATE IN THE
WEEK...AFTERNOON HEAT INDEX VALUES WILL PEAK AROUND 100 DEGREES
ACROSS THE SOUTHERN HALF OF THE STATE.
.SPOTTER INFORMATION STATEMENT...
GIVEN ONLY ISOLATED SEVERE WEATHER...SPOTTER ACTIVATION WILL
NOT BE NEEDED THIS AFTERNOON.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
62/46
In the hours before
Special weather statement, Jun 9, 1:19 PM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
219 PM CDT SUN JUN 9 2013
ARZ016-025-092005-
INDEPENDENCE AR-JACKSON AR-
219 PM CDT SUN JUN 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON AND EASTERN
INDEPENDENCE COUNTIES UNTIL 300 PM CDT...
AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAGNESS...OR 11 MILES SOUTHEAST OF
BATESVILLE...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TUCKERMAN... SWIFTON... OIL TROUGH...
NEWARK... MAGNESS... SULPHUR ROCK...
KENYON... ELGIN... DOWDY...
CORD... CAMPBELL STATION...
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.
LAT...LON 3560 9145 3577 9154 3590 9121 3589 9120
3590 9119 3590 9111 3589 9103 3588 9102
3574 9103
TIME...MOT...LOC 1919Z 246DEG 36KT 3573 9139
46Special weather statement, Jun 9, 2:08 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
308 PM CDT SUN JUN 9 2013
ARZ004-005-092055-
BAXTER AR-MARION AR-
308 PM CDT SUN JUN 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARION AND CENTRAL
BAXTER COUNTIES UNTIL 400 PM CDT...
AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES WEST OF YELLVILLE...MOVING EAST AT 35
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
YELLVILLE... MOUNTAIN HOME... SHIPP...
SALESVILLE... RUSH... ROBINSON PT LNDG...
PUSH MTN... NORFORK DAM... NORFORK...
LOWER BUFFALO WILDERNESS AREA... LION HILL...
HERRON... GASSVILLE... FLIPPIN...
DIAMOND BAY... CULP... COLFAX...
CARTNEY...
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.
LAT...LON 3618 9219 3617 9221 3614 9221 3614 9222
3613 9219 3606 9220 3610 9280 3632 9279
3635 9218
TIME...MOT...LOC 2008Z 270DEG 22KT 3623 9267
46Special weather statement, Jun 9, 3:24 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
424 PM CDT SUN JUN 9 2013
ARZ013-014-023-092210-
SEARCY AR-STONE AR-VAN BUREN AR-
424 PM CDT SUN JUN 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...SOUTHWESTERN STONE
AND SOUTHEASTERN SEARCY COUNTIES UNTIL 515 PM CDT...
AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF ELBERTA...OR 8 MILES
SOUTHEAST OF MARSHALL...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MOUNTAIN VIEW... FAIRFIELD BAY... CLINTON...
WOOLUM... WHIPPLE... THOLA...
SUGAR LOAF RECREATION AREA... SHIRLEY...
ROCKY HILL... OLD LEXINGTON... MT EVANS...
FAIRFIELD BAY MARINA... FAIRBANKS...
ELBERTA... ELBA... DAMASCUS...
DABNEY... CLAUDE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3571 9205 3571 9224 3536 9226 3537 9248
3546 9249 3546 9285 3555 9285 3555 9281
3572 9281 3572 9264 3590 9263 3591 9203
TIME...MOT...LOC 2123Z 272DEG 23KT 3580 9252
/56Special weather statement, Jun 9, 4:27 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
527 PM CDT SUN JUN 9 2013
ARZ014>016-024-092310-
CLEBURNE AR-INDEPENDENCE AR-IZARD AR-STONE AR-
527 PM CDT SUN JUN 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STONE...SOUTHERN
IZARD...NORTHERN INDEPENDENCE AND EXTREME NORTHEASTERN CLEBURNE
COUNTIES UNTIL 615 PM CDT...
AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CROKER TO 8 MILES
SOUTHWEST OF CROKER...AND MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
BATESVILLE... SALADO... MOOREFIELD...
CUSHMAN... CROKER... SANDTOWN...
SAINT JAMES... PFEIFFER... MARCELLA...
LUBER... LOCUST GROVE... LAFFERTY...
JAMES... GAINESBORO... DESHA...
CURIA... CHARLOTTE... BETHESDA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3587 9138 3565 9161 3576 9212 3597 9189
TIME...MOT...LOC 2227Z 284DEG 17KT 3588 9185 3580 9194
/56
Special weather statement, Jun 9, 4:42 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
542 PM CDT SUN JUN 9 2013
ARZ023-024-031>033-092325-
CLEBURNE AR-CONWAY AR-FAULKNER AR-VAN BUREN AR-WHITE AR-
542 PM CDT SUN JUN 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE...SOUTHEASTERN VAN
BUREN...NORTHERN FAULKNER...NORTHERN CONWAY AND SOUTHWESTERN CLEBURNE
COUNTIES UNTIL 630 PM CDT...
AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF WHIPPLE...OR 11 MILES SOUTHWEST
OF CLINTON...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
WOOSTER... WOOLLY HOLLOW STATE PARK...
WHIPPLE... TWIN GROVES... ST. VINCENT...
SPRINGHILL... SPRINGFIELD... ROSE BUD...
QUITMAN... MIDDLETON... MALLET TOWN...
LANTY... GUY... GREENBRIER...
FAIRBANKS... DAMASCUS... CATHOLIC POINT...
BLICK...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3536 9196 3512 9243 3535 9284 3552 9249
TIME...MOT...LOC 2242Z 298DEG 27KT 3542 9249
226
Special weather statement, Jun 9, 5:05 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
605 PM CDT SUN JUN 9 2013
ARZ016-025-092350-
INDEPENDENCE AR-JACKSON AR-
605 PM CDT SUN JUN 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON AND EASTERN
INDEPENDENCE COUNTIES UNTIL 645 PM CDT...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOOREFIELD...OR NEAR BATESVILLE...MOVING
EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEWPORT... BATESVILLE... TUCKERMAN...
SALADO... OIL TROUGH... NEWARK...
MOOREFIELD... MAGNESS... JACKSONPORT...
GRUBBS... DIAZ... ALGOA...
SULPHUR ROCK... STEGALL... ROSIE...
PFEIFFER... MACKS... HALE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3547 9104 3569 9169 3586 9161 3572 9103
3551 9103
TIME...MOT...LOC 2306Z 289DEG 28KT 3574 9154
/56Thunderstorm Wind, Faulkner
- When
- June 9, 5:05 PM CST
- Where
- Faulkner County, 1 mi W of Damascus
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 35.360, -92.438
Several large trees and a power pole were knocked down.
Thunderstorm Wind, Faulkner
- When
- June 9, 5:10 PM CST
- Where
- Faulkner County, 2 mi W of Damascus
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 35.360, -92.456
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Alabama, June 9 to 10, 20134 deaths · 2 events
- Wildfire in California, June 9 to 20, 201310 injured · 1 event
- Damaging Winds in Mississippi, June 9, 2013$155,000 · 50 kt wind · 2 events
- Tornado and Hail in Kentucky, June 9, 2013$71,000 · EF0 · 3 events
- Damaging Winds in Utah, June 9 to 12, 2013$50,000 · 59 kt wind · 8 events
- Flash Flooding and Damaging Winds in North Carolina, June 9, 2013$50,000 · 55 kt wind · 6 events
- Tornadoes in Tennessee, June 9, 2013EF1 · 2 events
- Flash Flooding and Hail in Virginia, June 9, 2013$23,000 · 1.25 in hail · 7 events
- Tornado and Hail in Kentucky, June 9, 2013$17,000 · EF0 · 12 events
- Hail and Damaging Winds in South Carolina, June 9, 201350 kt wind · 8 events
- Hail and Damaging Winds in Tennessee, June 9, 2013$9,000 · 1 in hail · 7 events
- Funnel Clouds in Iowa, June 9, 20136 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445265, 445267.